MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that the coil was returned inside a non-bsi catheter (merit catheter).The coil was stuck inside the non-bsi catheter, it was necessary to cut the catheter in order to release the main coil.The interlocking arm of the coil was detached, and the part was not returned.The delivery wire and introducer sheath were not returned for this complaint.The coil was inspected, and it was found kinked and stretched.Microscopic inspection revealed that the zap tip of the main coil has a smooth surface.The interlocking arm was inspected, and the interlocking arm was detached.The zap tip of the pusher wire has a smooth surface and the interlocking arm was inspected, and no damages were noticed.Dimensional inspection of the delivery wire that could be measured were performed and were within specifications.Dimensional inspection of the main coil that could be measured were performed and observed that the outer diameter (od) of the zap tip and primary coil were within specifications.However, the number of distal and proximal fiber bundles were lacking.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that the interlocking detached inside the catheter.The target lesion was located in the internal iliac artery.A total of 3 controllable coils including a 18mmx20cm and 12mm x 20cm interlock were used in the procedure.During the procedure, it was noted that the second coil (18mmx20cm) was stretched and the interlocking arm detached upon delivery, prior to the coil being successfully placed in the patient.Subsequently, part of the coil was still in the radiography catheter, so the physician tried to push the coil many times out of the catheter by means of the coil delivery shaft, a 0.035 guide wire, and manually pushing heparin saline.These attempts failed.Then, a third coil (12mmx20cm) successfully pushed the 18mmx20cm coil out of the angiography catheter and attached to the lesion.However, the head end of the 12mmx20cm coil could not be pushed out smoothly and was prematurely detached in the catheter while trying to deliver.The interlocking arm detached in the process of trying to deliver and the coil was withdrawn with the angiography catheter.The device was completely removed without any intervention and the procedure was completed with a different device.There were no complications reported and the patient is stable.However, device investigation revealed that the interlocking arm was detached and there were missing fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12394964
Report Number2134265-2021-11049
Device Sequence Number17172609
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026218780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight58